MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX¿ OPA TEST STRIPS; BIOCIDES TEST STRIPS

ADVANCED STERILIZATION PRODUCTS CIDEX¿ OPA TEST STRIPS; BIOCIDES TEST STRIPS
Catalog Number 20392
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The batch record was reviewed and no issues relating to the event were noted.The involved product met manufacturer specifications at the time of release.Per the cidex¿ opa test strips instructions for use (ifu): ¿always note the date the bottle was opened and the ¿do not use after¿ date in the space provided on the bottle.¿ asp will continue to follow up regarding this event.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event where expired cidex¿ opa test strips were used to verify the minimum effective concentration (mec) for the cidex¿ opa solution, and two affected probes were released and used on patients.There was no report of infection, injury or harm to the patients associated with this issue.Although no prior incidents have resulted in serious injury, asp has decided to report all incidents where high-level disinfection cannot be assured and the device was released and used on a patient without reprocessing.
 
Additional Manufacturer Narrative
The customer provided additional information that the use of expired cidex¿ opa test strip was due to the technician not paying attention.The customer confirmed it was user error and that no issues with the label and no damage to the cidex¿ opa test strips bottle were observed.An asp representative visited the customer facility to review the cidex¿ opa procedure and provided onsite retraining.Asp investigation summary: the investigation included a review of the batch record, trending analysis by lot number, and system risk analysis (sra).¿ trending analysis by lot number for the cidex¿ opa test strips was reviewed for the prior six months from the event date, and no significant trend was observed.¿ review of risk documentation shows the risk for exposure to biohazardous, pathogenic, or infectious material to be "low." the expired cidex¿ opa test strips have been discarded and not available for evaluation.In addition, use error has been identified for this event; therefore, no further product evaluation or supplier investigation was completed.The most likely assignable cause for this event can be attributed to user error in not following the cidex® opa test strips instructions for use, which states to always note the date the bottle was opened and the ¿do not use after¿ date in the space provided on the bottle.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
CIDEX¿ OPA TEST STRIPS
Common Device Name
BIOCIDES TEST STRIPS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key15303517
Report Number2084725-2022-00250
Device Sequence Number5340088
Product Code JOJ
UDI-Device Identifier30705037045550
UDI-Public30705037045550
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K991709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Catalogue Number20392
Device Lot Number3231132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown